Alert archive / Texas / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 9, NWS Austin/San Antonio, TX

March 8, 2026Bexar County, Guadalupe County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 8, 2026, 7:10 AM CDT for Bexar County, Guadalupe County, Texas. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 8, 2026, 7:10 AM CDT (12:10 UTC)
Expired
Mar 8, 2026, 7:28 AM CDT
In force
18 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Bexar County, TX, Guadalupe County, TX

The radar

The Austin/San Antonio radar (KEWX), 38 km from the middle of the area, began a volume at 12:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 0.2 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2026-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2026-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
697 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

399 
WUUS54 KEWX 081210
SVREWX
TXC029-187-081315-
/O.NEW.KEWX.SV.W.0009.260308T1210Z-260308T1315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
710 AM CDT Sun Mar 8 2026

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  Southwestern Guadalupe County in south central Texas...
  East central Bexar County in south central Texas...

* Until 815 AM CDT.

* At 710 AM CDT, a severe thunderstorm was located near China Grove,
  or near Stinson Municipal Airport, moving northeast at 15 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  San Antonio, Schertz, Cibolo, Converse, Universal City, Randolph
  AFB, Stinson Municipal Airport, Kirby, St. Hedwig, China Grove, New
  Berlin, Zuehl, Martinez, Sayers, Friendly Corner, Brooks City Base,
  and Adkins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2935 9849 2959 9827 2944 9805 2941 9813
      2943 9814 2944 9813 2944 9814 2938 9819
      2929 9839
TIME...MOT...LOC 1210Z 236DEG 13KT 2935 9839 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

62
2 follow-up statements
918 
WWUS54 KEWX 081225
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
725 AM CDT Sun Mar 8 2026

TXC029-187-081315-
/O.CON.KEWX.SV.W.0009.000000T0000Z-260308T1315Z/
Guadalupe TX-Bexar TX-
725 AM CDT Sun Mar 8 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT
FOR SOUTHWESTERN GUADALUPE AND EAST CENTRAL BEXAR COUNTIES...

At 725 AM CDT, a severe thunderstorm was located over China Grove, or
7 miles southwest of Converse, moving northeast at 15 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
San Antonio, Schertz, Cibolo, Converse, Universal City, Randolph AFB,
Kirby, St. Hedwig, China Grove, Zuehl, Martinez, and Friendly Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2935 9836 2940 9844 2959 9827 2947 9810
TIME...MOT...LOC 1225Z 225DEG 13KT 2941 9836 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

62
068 
WWUS54 KEWX 081228
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
728 AM CDT Sun Mar 8 2026

TXC029-187-081238-
/O.CAN.KEWX.SV.W.0009.000000T0000Z-260308T1315Z/
Guadalupe TX-Bexar TX-
728 AM CDT Sun Mar 8 2026

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GUADALUPE AND
EAST CENTRAL BEXAR COUNTIES IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However small hail and
heavy rain are still possible with this thunderstorm.

LAT...LON 2935 9836 2940 9844 2959 9827 2947 9810
TIME...MOT...LOC 1228Z 236DEG 13KT 2942 9835 

$$

62

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 5:30 AM CDT, 1 hour 40 minutes earlier. Its key messages:

  • Unsettled weather pattern today through Wednesday with daily rain and storm chances. Strong to marginally severe storms and locally heavy rains are possible mainly Tuesday afternoon into Wednesday morning.
  • Seasonably mild temperatures expected Sunday and Thursday with above normal temperatures for the remainder of the next week.
Area forecast discussion, Mar 8, 5:30 AM CDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
530 AM CDT Sun Mar 8 2026

...New AVIATION...

.KEY MESSAGES...

- Unsettled weather pattern today through Wednesday with daily
  rain and storm chances. Strong to marginally severe storms and
  locally heavy rains are possible mainly Tuesday afternoon into
  Wednesday morning.

- Seasonably mild temperatures expected Sunday and Thursday with
  above normal temperatures for the remainder of the next week.

&&

.SHORT TERM...
(Today through Monday)
Issued at 1226 AM CST Sun Mar 8 2026

An under-achieving storm event unfolded Saturday evening with only a
few reports of hail and nothing over 1 inch thus far. The rainfall
amounts were especially disappointing with radar storm total
estimates suggesting only about 10 to 15 percent of the area got
amounts in excess of 1/2 inch. The event took an early timeout as of
the time of this writing, but the window of rain narrative for this
convective period continues through this afternoon. Most of the
mesoscale solutions continue to depict some regenerating elevated
convection closer to daybreak and running into the early afternoon.
Additional rains, if you're lucky enough to get any, should
typically run less than 1/4 inch. In any event, a seasonably cool
and humid day sure beats the hot and dusty conditions we got for
much of February.

As the front begins to dissolve tonight, light rain shower chances
and perhaps drizzle remains possible until all the low level winds
run southerly by Monday afternoon. Isolated claps of thunder are
possible, but the real energy from this pattern looms well west of
TX, but only for another day. Mondays temperatures should return
back to what was seen in the latter part of last week with breezy
and humid conditions to accompany.

&&

.LONG TERM...
(Monday night through Saturday)
Issued at 1226 AM CST Sun Mar 8 2026

The part two of this week's stormy pattern comes Tuesday when the
cut-off portion of the upper trough makes its way east into TX and
pivots NE to re-join the polar westerlies. The model run-to-run
trend still suggests a weaker pattern to shear northward, but there
are a few cycles still coming in with a deeper passage over TX. This
leaves us in a low confidence position to not want to get too far
away from the blended guidance, but also gives us pause on talking
up a significant rain and severe weather event. A weaker trough
could leave the area with another mediocre rain event, but at least
with less potential for storm severity. Usually these timing and
track trends get resolved and supported by the time the meso-scale
runs come into the picture about a couple days out. Some rain
chances Monday night/early Tuesday are perhaps on the generous side,
so most folks should expect light rain amounts and less impactful
weather. The event should ramp up as early as midday Tuesday with
the expectation of the highest impact to be roughly 00Z to 12Z
Wednesday. With this ejecting trough and trailing front Tuesday
night, there should at least be a more organized pattern for a
squall line, even if it might be on the weaker side. Southernmost
counties have the highest risk of missing out on rain.

The remainder of the 7-day forecast leaves no opportunity for rain.
The departing low should leave us at least 1 day of seasonably cool
temperatures, but hot temperatures in the 80s to near 90 are
suggested to return by next Saturday.

&&

.AVIATION...
(12Z TAFS)
Issued at 530 AM CDT Sun Mar 8 2026

MVFR flying conditions prevail today through this evening with
brief periods of IFR conditions possible in SHRA/TSRA. CIGs lower
to IFR/LIFR with reductions in VSBYs tonight as the front moves
back to the north. Northerly winds gradually shift to southerly
out west later today and the remainder of the area tonight into
Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              70  63  83  69 /  30  20  30  20
Austin Bergstrom Intl Airport  69  60  83  67 /  30  20  30  10
New Braunfels Muni Airport     67  60  82  66 /  40  20  40  10
Burnet Muni Airport            69  60  80  66 /  20  20  20  10
Del Rio Intl Airport           69  61  81  66 /  50  20  10  30
Georgetown Muni Airport        70  59  82  67 /  20  20  20  10
Hondo Muni Airport             69  59  81  64 /  50  20  30  30
San Marcos Muni Airport        68  60  83  67 /  40  20  30  10
La Grange - Fayette Regional   70  63  84  69 /  40  10  30   0
San Antonio Intl Airport       68  62  82  68 /  50  20  40  30
Stinson Muni Airport           69  63  83  69 /  50  20  40  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...18
LONG TERM....18
AVIATION...04

In the hours before

Special weather statement, Mar 8, 4:55 AM CDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
455 AM CDT Sun Mar 8 2026

TXZ228-081030-
Dimmit TX-
455 AM CDT Sun Mar 8 2026

...A strong thunderstorm will impact portions of south central Dimmit
County through 530 AM CDT...

At 454 AM CDT, Doppler radar was tracking a strong thunderstorm near
Gilson Groves, or 22 miles south of Carrizo Springs, moving east at
20 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Gilson Groves and Catarina.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2826 9992 2843 9958 2820 9957 2820 9990
TIME...MOT...LOC 0954Z 256DEG 18KT 2821 9984

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

CP
Special weather statement, Mar 8, 6:21 AM CDT, 49 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
621 AM CDT Sun Mar 8 2026

TXZ228-081200-
Dimmit TX-
621 AM CDT Sun Mar 8 2026

...A strong thunderstorm will impact portions of southeastern Dimmit
County through 700 AM CDT...

At 621 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Gilson Groves, or 18 miles south of Carrizo Springs,
moving northeast at 25 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Asherton, Gilson Groves, Catarina, and Light.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2826 9999 2853 9968 2832 9946 2820 9975
      2820 9994
TIME...MOT...LOC 1121Z 238DEG 20KT 2826 9987

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

62
Special weather statement, Mar 8, 6:44 AM CDT, 26 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
644 AM CDT Sun Mar 8 2026

TXZ218-219-081230-
Frio TX-Zavala TX-
644 AM CDT Sun Mar 8 2026

...A strong thunderstorm will impact portions of southeastern Zavala
and southwestern Frio Counties through 730 AM CDT...

At 644 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Loma Vista, or 11 miles northeast of Big Wells,
moving northeast at 10 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Divot.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2872 9959 2894 9939 2874 9918 2864 9941
      2864 9950
TIME...MOT...LOC 1144Z 228DEG 9KT 2870 9947

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

62
Special weather statement, Mar 8, 6:48 AM CDT, 22 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
648 AM CDT Sun Mar 8 2026

TXZ205-221-081230-
Bexar TX-Wilson TX-
648 AM CDT Sun Mar 8 2026

...A strong thunderstorm will impact portions of northwestern Wilson
and southeastern Bexar Counties through 730 AM CDT...

At 648 AM CDT, Doppler radar was tracking a strong thunderstorm over
Elmendorf, or 11 miles southeast of Stinson Municipal Airport, moving
northeast at 15 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
St. Hedwig, Elmendorf, La Vernia, China Grove, Calaveras Lake,
Sutherland Springs, Zuehl, Sandy Oaks, Buena Vista, Mitchell Lake,
Losoya, Parita, Southton, Sayers, Adkins, and Braunig Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2926 9853 2948 9817 2948 9814 2945 9812
      2943 9814 2937 9811 2938 9809 2938 9807
      2928 9800 2917 9840
TIME...MOT...LOC 1148Z 233DEG 14KT 2924 9833

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

62
Special weather statement, Mar 8, 6:59 AM CDT, 11 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
659 AM CDT Sun Mar 8 2026

TXZ205-081245-
Bexar TX-
659 AM CDT Sun Mar 8 2026

...A strong thunderstorm will impact portions of east central Bexar
County through 745 AM CDT...

At 659 AM CDT, Doppler radar was tracking a strong thunderstorm near
Stinson Municipal Airport, moving northeast at 20 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
San Antonio, Schertz, Converse, Universal City, Stinson Municipal
Airport, Randolph AFB, Kirby, St. Hedwig, China Grove, Zuehl,
Martinez, Parita, Southton, Sayers, Friendly Corner, Brooks City
Base, and Adkins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2926 9844 2933 9851 2956 9830 2954 9826
      2954 9825 2955 9826 2955 9823 2952 9822
      2951 9819 2949 9819 2950 9817 2948 9816
      2948 9812 2945 9812 2935 9822
TIME...MOT...LOC 1159Z 233DEG 16KT 2933 9842

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

62

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 6:29 PM CSTSpecial Weather StatementEWXComal31 min
Mar 7, 6:42 PM CSTSpecial Weather StatementEWXGuadalupe48 min
Mar 7, 6:54 PM CSTSevere Thunderstorm WarningEWXGuadalupe53 min
Mar 8, 4:55 AM CDTSpecial Weather StatementEWXDimmit35 min
Mar 8, 6:21 AM CDTSpecial Weather StatementEWXDimmit39 min
Mar 8, 6:44 AM CDTSpecial Weather StatementEWXFrio46 min
Mar 8, 6:48 AM CDTSpecial Weather StatementEWXWilson42 min
Mar 8, 6:59 AM CDTSpecial Weather StatementEWXBexar46 min
Mar 8, 7:14 AM CDTAreal Flood AdvisoryEWXBexar3 hr
Mar 8, 7:26 AM CDTSpecial Weather StatementEWXGuadalupe49 min
Mar 8, 8:15 AM CDTSpecial Weather StatementEWXGuadalupe45 min
Mar 8, 8:21 AM CDTAreal Flood AdvisoryEWXGuadalupe114 min
Mar 8, 8:50 AM CDTSpecial Weather StatementEWXGuadalupe40 min
Mar 8, 9:25 AM CDTSpecial Weather StatementEWXGonzales50 min
Mar 8, 9:39 AM CDTAreal Flood AdvisoryEWXFrio, Zavala3 hr
Mar 8, 10:56 AM CDTSpecial Weather StatementEWXAtascosa49 min
Mar 8, 11:15 AM CDTAreal Flood AdvisoryEWXAtascosa, Frio4 hr
Mar 8, 11:31 AM CDTAreal Flood AdvisoryEWXDeWitt, Gonzales3 hr
Mar 8, 2:41 PM CDTSpecial Weather StatementEWXMedina34 min
Mar 8, 5:48 PM CDTSpecial Weather StatementEWXMedina27 min
Mar 8, 6:35 PM CDTSpecial Weather StatementEWXKendall40 min

Nearby

Severe Thunderstorm Warnings in Texas, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.